On existence of integrable solutions of a functional integral equation under Carathéodory conditions. (English) Zbl 1168.45005

The authors consider the functional integral equation \[ x(t)= f_1\left(t, \int^t_0k(t,x)f_2(s,x(s))\,ds\right),\quad t\in\mathbb{R}_+.\tag{\(*\)} \] which generalizes several equations arising in mechanics, physics, engineering etc. and have been studied in the literature. The functions \(f_1,f_2\) and \(k\) are supposed to satisfy Carathéodory conditions and some other technical assumptions. The authors prove by using the Schauder fixed point principle the existence of at least one solution of \((*)\) in \(L^1 (\mathbb{R}_+)\). The main tool of the proof is the measure of weak noncompactnes developed by J. Banas and Z. Knap [J. Math. Anal. Appl. 146, No. 2, 353–362 (1990; Zbl 0699.45002)]. To prove that the image of the operator associated to \((*)\) is relatively compact in \(L_1(\mathbb{R}_+)\) several considerations are necessary. Finally, two examples are given.


45G10 Other nonlinear integral equations
47H10 Fixed-point theorems


Zbl 0699.45002
Full Text: DOI


[1] Appel, J., Implicit functions, nonlinear integral equations and the measure of noncompactness of the superposition operator, J. math. anal. appl., 83, 251-263, (1981)
[2] Appel, J.; De Pascale, E., Su alcuni parametri connesi con la misura di non compatezza di Hausdorff in spazi funzioni misarubili, Boll. unione. mat. ital. (6), 3-13, 497-515, (1984) · Zbl 0507.46025
[3] Appel, J.; Zabrejko, P.P., ()
[4] Banaś, J.; El-Sayed, W.G., Measures of noncompactness and solvability of an integral equation in the class of functions of locally bounded variaton, J. math. anal. appl., 167, 133-151, (1992) · Zbl 0754.45008
[5] Banaś, J.; Knap, Z., Integrable solutions of a functional- integral equation, Revista mat. univ. complutense de Madrid, 2, 31-38, (1989) · Zbl 0679.45003
[6] Banaś, J.; Knap, Z., Measures of weak noncompactness and nonlinear integral equations of convolution type, J. math. anal. appl., 146, 353-362, (1990) · Zbl 0699.45002
[7] Banaś, J.; Rivero, J., On measures of weak noncompactness, Ann. mat. pure appl., 151, 213-224, (1988) · Zbl 0653.47035
[8] Burton, T.A., Volterra integral and differential equations, (1983), Academic Press New York · Zbl 0515.45001
[9] Carathéodory, K., Vorlesungen über reele funktionen, (1918), De Gruyter Leipzig, Berlin
[10] Castaing, C., Une nouvelle extension du théorème de dragoni-scorza, C. R. acad. sci., Paris, Sér. A, 271, 396-398, (1970) · Zbl 0199.49302
[11] De Blasi, F.S., On a property of the unit sphere in Banach spaces, Bull. math. soc. sci. math. R. S. roumanie., 21, 259-262, (1977) · Zbl 0365.46015
[12] Deimling, K., ()
[13] Deimling, K., Nonlinear functional analysis, (1985), Springer Verlag Berlin · Zbl 0559.47040
[14] Dieudonné, J., Sur LES espaces de Köthe, J. anal. math., 1, 81-115, (1951) · Zbl 0044.11703
[15] Dunford, N.; Schwartz, J.T., Linear operators, (1963), Int. Publ. Leyden
[16] Emmanuele, G., Integrable solutions of a functional-integral equation, J. integral equations, 4, 89-94, (1992) · Zbl 0755.45005
[17] Hale, J.K., Theory of functional differential equations, (1977), Springer Verlag · Zbl 0425.34048
[18] Krasnosel’skii, M.A., On the continuity of the operator \(F u(x) = f(x, u(x))\), Dokl. akad. nauk SSSR, 77, 185-188, (1951)
[19] Krasnosel’skii, M.A.; Zabrejko, P.P.; Pustyl’nik, J.I.; Sobolevskii, P.J., Integral operators in spaces of summable functions, (1976), Noordhoff Leyden
[20] Lakshmikantham, V.; Leela, S., Nonlinear differential equations in abstract spaces, (1981), Pergamon Press New York · Zbl 0456.34002
[21] O’Regan, D.; Meehan, M., Existence theory for nonlinear integral and integradifferential equations, (1998), Kluwer Academic Publishers Dordrecht · Zbl 0932.45010
[22] Pogorzelski, W., Integral equations and their applications, (1966), Pergamon Press and PWN Oxford, Warszawa · Zbl 0137.30502
[23] Scorza Dragoni, G., Un teorema sulle funzioni continue rispetto ad une e misarubili rispetto ad un’altra variable, Rend. sem. mat. univ. Padova, 17, 102-106, (1948) · Zbl 0032.19702
[24] Zabrejko, P.P.; Koshelev, A.I.; Krasnosel’skii, M.A.; Mikhlin, S.G.; Rakovshchik, L.S.; Stecenko, V.J., Integral equations, (1975), Noordhoff Leyden
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.